MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4238C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the reported distal type i endoleak could not be determined from the limited films provided.A video showing transverse ct slices confirmed that there was contrast outside the stent graft.Evidence of previous coiling was seen near the mid-level of the posterior taa.Beginning within the distal taa, contrast was seen outside the right/medial wall of the device, near the location where the stent grafts were angulated from vertical to a horizontal orientation.The exact source and cause of the endoleak could not be determined.Although there appeared to be adequate distal stent graft radial apposition, this may have been a distal type i endoleak possibly caused by disease progression; aortic dilatation.However, cannot rule out a type iii fabric endoleak which may have been due to stent abrasion caused by the stent graft angulation.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of an 7cm diameter thoracic aortic aneurysm.It was reported that a recent ct demonstrated a distal type i endoleak and the aneurysm is currently 8.8cm in diameter.Per the physician, the cause of the distal type i endoleak is related to the patient¿s anatomy; disease progression.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6570939
Report Number2953200-2017-00791
Device Sequence Number13705751
Product Code MIH
UDI-Device Identifier00643169346703
UDI-Public00643169346703
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2017
Device Model NumberVAMC4238C150TU
Device Catalogue NumberVAMC4238C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Initial Date Received by Manufacturer 04/21/2017
Supplement Date Received by Manufacturer04/21/2017
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR